MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HERCULES III; UNIVERSAL STABILIZER ARM

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HERCULES III; UNIVERSAL STABILIZER ARM
Model Number T401161
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the hercules arm broke.Medwatch report (mw5100647) was received from the fda on 4/26/2021 regarding this event.Based on the report the user noted 4 small pieces were outside the wound on the blue towel.Retractor retrieved off the surgical field along with the 4 loose pieces and sequestered in container.Chest x-ray taken per protocol to confirm no pieces were left inside the chest.Negative results given to the dr.Patient appears to suffer no untoward effects at this time.No health consequences or impact.Product was changed out.Procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added expiration date).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information and device evaluation).H3 (device evaluated by manufacturer).H4 (device manufacture date).H6 (identification of evaluation codes 10, 3331, 3259, 4307).Type of investigation #1: 10 - testing of actual/suspected device.Type of investigation #3: 3331 - analysis of production records.Investigation findings: 3259 - improper physical structure.Investigation conclusions: 4307 - cause traced to component failure.The affected sample was inspected upon receipt to confirm broken lock plates.Mild corrosion was observed on the device, including the lock plates.Due to the presence of corrosion, it¿s possible that customer technique in reprocessing played a role in accelerating failure.An investigation has been initiated to address the increase in broken lock plate complaints.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on april 29, 2021.Upon further investigation of the reported event, the following information is new and/or changed: d9 (device availability - added date returned to manufacturer).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information).H3 (device evaluation anticipated by manufacturer - a second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.) all available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
HERCULES III
Common Device Name
UNIVERSAL STABILIZER ARM
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key11745075
Report Number1124841-2021-00095
Device Sequence Number11086852
Product Code MWS
UDI-Device Identifier00699753450493
UDI-Public(01)00699753450493
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2022
Device Model NumberT401161
Device Catalogue NumberN/A
Device Lot NumberT00984
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer05/05/2021
06/18/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date05/21/2021
06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;